Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2005, 3:12 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 3:12 PM MDT (21:12 UTC)
- Expired
- May 27, 2005, 4:15 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Albuquerque radar (KABX), 141 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 272113
SVRABQ
NMC019-047-272215-
/O.NEW.KABQ.SV.W.0036.050527T2112Z-050527T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT FRI MAY 27 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 415 PM MDT
* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VILLANUEVA...OR ABOUT 25 MILES SOUTH OF LAS VEGAS...AND MOVING
SOUTH AROUND 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF ANTON CHICO AROUND 325 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3535 10516 3534 10553 3510 10553 3508 10523
3511 10501
$$1 follow-up statement
000
WWUS55 KABQ 272146
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT FRI MAY 27 2005
NMC019-047-272215-
/O.CON.KABQ.SV.W.0036.000000T0000Z-050527T2215Z/
GUADALUPE-SAN MIGUEL-
344 PM MDT FRI MAY 27 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SAN
MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES UNTIL 415 PM MDT...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SAN JUAN...OR ABOUT 34 MILES SOUTH OF LAS VEGAS...MOVING
SOUTH AT 20 MPH.
THIS STORM PRODUCED GOLF BALL SIZE HAIL IN VILLANUEVA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3535 10516 3534 10553 3507 10553 3508 10523
3511 10501
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:11 PM MDT, 1 minute earlier.
Area forecast discussion, May 27, 3:11 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT FRI MAY 27 2005 .DISCUSSION...INSTABILITY GROWING ACROSS EASTERN AREAS AS LOW CLOUDS THIN OUT. ALREADY HAD A REPORT OF SEVERE WEATHER SOUTH OF LAS VEGAS SO PROMPTED A WATCH UNTIL 10 PM THIS EVENING. STEERING FLOW WILL REMAIN TO THE SOUTH...SOUTHEAST OVERNIGHT. POSSIBLE MCS TYPE EVENT ACROSS THE SOUTHEAST PLAINS SO UPPED POPS TO NUMEROUS. HEAVY RAIN WILL BE A CONCERN ALONG WITH THE SEVERE WEATHER. WILL NEED TO WATCH THIS BUT RESIDENT SOIL MOISTURES PERHAPS QUITE NOT EXASPERATED ENOUGH FROM PREVIOUS ACTIVITY. IT HAS BEEN AT LEAST 36 HOURS SINCE THE PAST EVENT. MADE ONLY MINOR TWEAKS TO WEATHER AND TEMP FIELDS IN THE NEAR TERM. STILL SOME UNCERTAINTY SUNDAY INTO EARLY NEXT WEEK. STILL LIKES LIKE A SIGNIFICANT BACK DOOR FRONT WILL PUSH IN LATER ON SUNDAY AND WITH REINFORCING COOLER AIR ON MONDAY AS THE MAIN PUSH COMES IN FROM THE NORTH. FOR THE MOST PART LEFT EXTENDED ALONE AS CONFIDENCE LOW AS TO DISTINGUISH EXACT SOLUTION DUE TO THE VARIABLE MODEL SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 87 52 85 / 0 0 0 10 GALLUP.......................... 47 81 47 76 / 10 10 10 30 GRANTS.......................... 49 82 49 78 / 10 10 10 30 GLENWOOD........................ 63 85 63 81 / 20 30 30 30 CHAMA........................... 41 72 41 70 / 20 20 20 30 LOS ALAMOS...................... 53 77 53 75 / 20 20 20 20 RED RIVER....................... 42 66 42 64 / 30 20 20 30 TAOS............................ 46 77 46 75 / 20 20 20 20 SANTA FE........................ 49 77 49 75 / 30 20 20 20 SANTA FE AIRPORT................ 53 80 53 78 / 30 20 20 20 ESPANOLA........................ 52 83 52 81 / 20 10 20 20 ALBUQUERQUE HEIGHTS............. 60 82 60 82 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 57 84 57 83 / 20 20 20 20 ALBUQUERQUE FOOTHILLS........... 58 80 58 78 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 57 84 57 83 / 20 20 20 20 SOCORRO......................... 51 86 51 84 / 30 20 20 30 SANDIA PARK/CEDAR CREST......... 49 79 50 77 / 40 30 30 20 MORIARTY/ESTANCIA............... 53 81 48 82 / 50 30 30 20 CARRIZOZO....................... 57 81 57 79 / 30 20 20 20 RUIDOSO......................... 48 77 47 75 / 50 40 30 20 RATON........................... 49 75 48 73 / 40 40 30 30 LAS VEGAS....................... 49 76 48 74 / 40 40 30 30 ROY............................. 50 74 50 72 / 40 30 30 30 CLAYTON......................... 49 80 52 73 / 40 30 30 30 SANTA ROSA...................... 56 84 56 85 / 50 30 30 20 TUCUMCARI....................... 59 82 59 87 / 50 30 30 30 FORT SUMNER..................... 52 84 52 88 / 50 30 30 20 CLOVIS.......................... 54 82 54 89 / 50 30 30 20 PORTALES........................ 57 81 57 88 / 50 30 30 20 ROSWELL......................... 63 82 61 90 / 50 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC055. FLOOD STATEMENT REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC033-039-047-049-055. SEVERE THUNDERSTORM WATCH UNTIL 10 PM NMC005-007-009-011-019-021-027- 033-041-047-049-057-059. && 50
Hazardous weather outlook, May 27, 6:00 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 551 AM MDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY WITHIN THE CENTRAL PORTIONS OF NEW MEXICO. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS FROM THE WEST CENTRAL MOUNTAINS EASTWARD TO THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EARLY EVENING. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREAS OF CONCERN INCLUDE THE ANIMAS AND LA PLATA RIVERS AND WELL AS PORTIONS OF THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. SEVERE STORMS ARE POSSIBLE ONCE AGAIN ON SUNDAY...BUT CONFINED TO THE FAR NORTHEAST PLAINS. SEVERE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT RAINFALL THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR LOCATIONS WITHIN CENTRAL AND NORTHERN NEW MEXICO. TO REPORT SEVERE WEATHER OR FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO. DPORTER
In the hours before
Special weather statement, May 27, 1:06 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 106 PM MDT FRI MAY 27 2005 NMZ004-271930- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORMS MOVING OVER NORTHERN TAOS COUNTY... AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF COSTILLA. MOVEMENT WAS NORTHEAST AROUND 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE AMALIA AND COSTILLA. ANOTHER STRONG STORM WAS DETECTED BETWEEN TRES PIEDRAS AND CERRO...AND WAS MOVING EAST TO SOUTHEAST. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAY 522 AS STORMS MOVE THROUGH THE AREA. BRIEF HEAVY RAINS OF UP TO ONE HALF INCH MAY OCCUR WITH THESE STORMS.
Special weather statement, May 27, 1:14 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 114 PM MDT FRI MAY 27 2005 NMZ002-003-271945- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORMS OVER LOS ALAMOS COUNTY... AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BANDELIER NATIONAL MONUMENT. MOVEMENT WAS SOUTHEAST AROUND 15 MPH. ANOTHER STRONG STORM WAS LOCATED NORTHWEST OF SAN ILDEFONSO PUEBLO AND WAS MOVING SOUTHEAST. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FRIJOLES...EL RANCHO... SAN ILDEFONSO PUEBLO...SANTA CLARA PUEBLO AND WHITE ROCK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. RAINFALL RATES MAY REACH UP TO ONE INCH PER HOUR.
Special weather statement, May 27, 1:52 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT FRI MAY 27 2005 NMZ004-005-011-272015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWEST SAN MIGUEL COUNTY... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM EL PORVENIR AND GALLINAS TO MONTEZUMA. THE STORMS WERE MOVING EAST TO SOUTHEAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MINERAL HILL...MONTEZUMA...SAN ANTONIO AND SAN GERONIMO....OJITOS FRIOS...LAS VEGAS AND ROMEROVILLE. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW SPOTS AND DIPS.
Special weather statement, May 27, 2:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT FRI MAY 27 2005 NMZ002>007-010>013-016>021-026-280400- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 229 PM MDT FRI MAY 27 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 338 IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 14 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING LINCOLN MORA QUAY ROOSEVELT SAN MIGUEL SANTA FE TORRANCE UNION
Local storm report, May 27, 3:02 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI MAY 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 7 S LAS VEGAS 35.50N 105.22W
05/27/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
0215 PM HAIL ROMEROVILLE 35.52N 105.24W
05/27/2005 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
DSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:13 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 62 min |
| May 27, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 51 min |
| May 27, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.